From Missoula, Montana, USA:
My husband, who has type 2 diabetes treated with pills, is very careful about his diet, and his blood sugars stayed around 140 mg/dl [7.8 mmol/L] until about two months ago when he was injured and required stitches. Ever since then, they have been 220-240 mg/dl [12.2-13.3 mmol/L], even though he s currently taking twice as much medication as before the accident. I know trauma can make your blood sugar rise, but shouldn't it have gone down in two months?
If your husband's regular doctor cannot find a reason for the seemingly sudden rise in blood sugars, perhaps he should consult with an endocrinologist. It is important to get the blood sugars down to near normal levels as soon as possible to prevent diabetes complications.
[Editor's comment: There are, of course, numerous possibilities for why this has happened. But in general, it's safe to say that if the present dose of diabetes pills are insufficient, he needs an even larger dose, addition of another pill, or insulin therapy. WWQ]
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.